MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.Occupation: product manager.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a patient required a neff percutaneous access set for an unknown procedure.While in the patient, the introducer wire became "unwrapped" and a piece of the wire broke.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information indicated that the catheter was placed in the central right intrahepatic biliary duct.The procedure was a biliary drainage catheter placement with fluoroscopy.The microwire was "barely passed into the duct" when the wire was partially sheared.The user stated the core and outer portion of the wire separated.No portion of the device remains in the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.H6 ¿ method code: (4114) device not returned.Investigation ¿ evaluation: (b)(6) in the united states informed cook of an incident involving a neff percutaneous access set.On (b)(6) 2020, during a biliary drainage catheter placement procedure, the wire unraveled and a piece broke off.The catheter was placed in the central right intrahepatic biliary duct.The wire was barely passed into the duct when the wire partially sheared and the core and the outer portion of the wire separated.The wire was not manipulated or removed through the entry needle.No unintended section of the device remained inside the patient¿s body, the patient did not require additional procedures due to this occurrence and there have been no adverse effects to the patient due to this occurrence.A review of the complaint history, device history record, drawing, manufacturing instructions, quality control, and specifications of the device, were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.However, the customer provided an image of the wire guide that failed.From the image, the wire guide is unraveled.In addition, the floppy end on the wire is visible.However, the image it too blurry to tell if the distal solder is still intact.Additionally, a document-based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.All tested devices met the acceptance criterion for their tensile test peak loads for the wire guide.A review of product labeling was not conducted because no instructions for use (ifu) exists for the neff percutaneous access set.The device history record (dhr) was reviewed.The final lot revealed no nonconformances.The wire guide sub-assembly lot revealed one nonconformance, but it was concluded that the recorded nonconformance was not related to this incident.A complaint database search was completed on the final lot.No additional complaints were found.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, no related nonconformances and no additional complaints from the same lot., it was concluded that there is no evidence that nonconforming product exists in house or in field.It is possible that patient anatomy may have contributed this incident.Based on the information provided, review of images sent of the complaint device, and results of the investigation, the cause of this event was traced to a component failure without a manufacturing deficiency.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10378710
Report Number1820334-2020-01447
Device Sequence Number11657818
Product Code KGZ
UDI-Device Identifier00827002107977
UDI-Public(01)00827002107977(17)230521(10)13206539
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2023
Device Model NumberN/A
Device Catalogue NumberNPAS-105-RH-NT-U
Device Lot Number13206539
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer08/20/2020
09/04/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date08/28/2020
09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MANUFACTURER, BILIARY DRAINAGE CATHETER
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient Weight73